Will Hylauronidase dissolve your actual lips? Besides the Juvederm that's present in it.

I had .5cc of Juvederm injected mostly into my top lip, I'm on day 3 and still hating my lips. I can't even look at myself in the mirror as it depresses me a lot. I feel like a duck. My top lip sticks out more and is bigger than my bottom. I understand it's still swollen, and I have bruising as well. I want to use Hylauronidase to dissolve my lip fillers and go back to my same old lips. I'm very worried that the Hylauronidase will dissolve my real lips also, would it make my real lips smaller?

Doctor Answers 5

Filler in the lips

Hi there, what did you decide to do here? Day 3 post injection you're stilling seeing swelling and bruising, I would wait 2 weeks to dissolve this. It won't dissolve anything besides the filler. Dissolving does hurt a bit.

Columbus Physician
5.0 out of 5 stars 14 reviews

Does hyaluronidase dissolve your normal skin tissue

At day 3 you still have a lot of swelling. Juvederm as a product is highly hydrophilic meaning a lot of water is pulled to the injected area and it will swell for several days. For this reason I don't prefer to use it in thin skin like the lips. So, with that being said, if you wait a bit of time, it really may look good and you won't need further treatment. But if you decide to remove it, seek an expert and be confident that hyaluronidase will only dissolve the product in there. But please, see an expert. Remember that all injections should be handled by expert injectors only - and removing filler is just as much an art as putting it in. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Lip Swelling/Bumps After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

Hyaluronidase doesn't damage normal hyaluronic acid so there is no risk to your normal tissue.  Only the synthetic filler substance will be affected.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Filler and Hyaluronidase

Sorry you are unhappy.  Areas that swell and bruise easily can look funky for a period after the injection.  We encourage all of our patients to return to the office if they have any question about their result. However, we ask them to wait two weeks because it is impossible for you, or even the doctor make a judgement if you evaluate the situation to soon.  Be patient, it really might pay off. On the other hand if your right, and you still don't like your lips after a few weeks, hyaluronidase is the way to go.  It will remove the filler and leave your natural tissues as they were before the treatment.  You will see most of the improvement that day, but it is worth waiting 24 hours to let things settle down, before deciding about the appearance of your lips after that treatment. .Hope this helps

Marc Cohen, MD
Philadelphia Oculoplastic Surgeon
4.8 out of 5 stars 23 reviews

Will hyaluronidase dissolve your actual lips? Besides the JVD that's present in it?

Thank you for your question and I am sorry that your filler results have not been what you anticipated.  I would recommend allowing your results at least 2 weeks to fully mature before pursuing any additional treatment as this will resolve any swelling and show you your long-term results. If still unacceptable to you hyaluronidase can be injected to dissolve only the filler hyaluronic acid, and not your natural lip hyaluronic acid, leaving you with your original lip appearance.  Hope this helps.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.